MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was used during an unspecified procedure on (b)(6) 2022.During the withdrawal/closure of the procedure, the coil of the stent detached.The detached coil was removed via grasping forceps under rigid ureteroscopy.The procedure was completed with another tria firm ureteral stent.There was no patient injury or complication as a result of the event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported, to boston scientific corporation.That a tria firm ureteral stent was used, during an unspecified procedure on (b)(6) 2022.During the withdrawal/closure of the procedure, the coil of the stent detached.The detached coil was removed via grasping forceps under rigid ureteroscopy.The procedure was completed with another tria firm ureteral stent.There was no patient injury or complication as a result of the event.
 
Additional Manufacturer Narrative
Block h6: device code a0501, is being used to capture the reportable event of coil detachment of device or device component.Impact code f2301, captures the reportable event of additional device required.Block h10: the returned tria ureteral stent was analyzed, and a visual evaluation noted, that there was a detachment in the bladder pigtail.Their respective positioner was returned.However, no problems noted.The suture was returned loaded and cut.A functional inspection was performed, a mandrel of 0,039 passed through the stent without resistance.No other problems with the device were noted.The reported event was confirmed.Analysis of the returned device found with their bladder coil detached, suture hole, bladder coil tip was torn, and the suture was cut, indicating that there was a manipulation of the device.These problems could be caused by operational factors, interaction of the device with entangled suture string after the insertion.Also, it is possible, that an excess of force applied to the suture string, during procedure could have been damaged and caused this problem.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Block h11: correction to block b1: (adverse event/product problem), block d4: (model number), block e1: (initial reporter city), block e1: (initial reporter fax), block h1: (type of reportable event), and block h10: (impact code).

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15681830
Report Number3005099803-2022-06266
Device Sequence Number6336808
Product Code FAD
UDI-Device Identifier08714729937845
UDI-Public08714729937845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberM0061902220
Device Catalogue Number1983-01
Device Lot Number0028839339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown